Alert archive / Indiana / Gale Warnings in 2016
Gale Warning 11, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Apr 8, 2016, 9:51 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2016, 9:51 PM EDT (01:51 UTC)
- Expired
- Apr 9, 2016, 5:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
116 WHUS73 KIWX 090151 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 951 PM EDT FRI APR 8 2016 LMZ043-046-091000- /O.UPG.KIWX.SC.Y.0025.000000T0000Z-160409T2100Z/ /O.NEW.KIWX.GL.W.0011.160409T0151Z-160409T0900Z/ /O.NEW.KIWX.SC.Y.0026.160409T0900Z-160409T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 951 PM EDT FRI APR 8 2016 ...GALE WARNING IN EFFECT UNTIL 5 AM EDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EDT SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 5 AM TO 5 PM EDT SATURDAY. * WINDS: NORTH 25 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES OVERNIGHT. EASING TO 10 TO 15 KNOTS BY SATURDAY AFTERNOON. * WAVES: 8 TO 12 FEET TONIGHT THEN SUBSIDING TO 3 TO 6 FEET SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
068 WHUS73 KIWX 090901 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 501 AM EDT SAT APR 9 2016 LMZ043-046-091715- /O.EXP.KIWX.GL.W.0011.000000T0000Z-160409T0900Z/ /O.CON.KIWX.SC.Y.0026.000000T0000Z-160409T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 501 AM EDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WARNING WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING... THE GALE WARNING WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS: NORTH TO 30 KNOTS EASING TO 5 TO 15 KNOTS THIS AFTERNOON. * WAVES: 6 TO 10 FEET TONIGHT SUBSIDING TO LESS THAN 4 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Apr 8, 9:22 PM EDT, 29 minutes earlier.
Area forecast discussion, Apr 8, 9:22 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 922 PM EDT FRI APR 8 2016 .SYNOPSIS... ISSUED AT 349 PM EDT FRI APR 8 2016 A PAIR OF UPPER LEVEL DISTURBANCES WILL ALLOW A STRONG FRONTAL BOUNDARY TO PUSH ACROSS THE AREA THROUGH THIS EVENING. RAIN AND SNOW SHOWERS WILL GRADUALLY CHANGEOVER TO SNOW SHOWERS THIS EVENING AS COLDER AIR OVERSPREADS THE AREA. SOME SNOW ACCUMULATION IS POSSIBLE ACROSS PORTIONS OF NORTHWEST OHIO...NORTHEAST INDIANA...AND SOUTH CENTRAL AND SOUTHEAST LOWER MICHIGAN TONIGHT. LAKE EFFECT SNOW SHOWERS ARE ALSO EXPECTED TO DEVELOP OVERNIGHT INTO SATURDAY WITH SOME SNOW ACCUMULATIONS ALSO POSSIBLE. MUCH COLDER CONDITIONS ARE IN STORE FOR TONIGHT THROUGH SATURDAY NIGHT. LOW TEMPERATURES TONIGHT WILL DROP INTO THE MID 20S. HIGH TEMPERATURES ON SATURDAY WILL BE LIMITED TO THE MID TO UPPER 30S. && .UPDATE... ISSUED AT 922 PM EDT FRI APR 8 2016 FORECAST APPEARS IN GOOD SHAPE THIS EVENING DESPITE CHALLENGING SCENARIO. LATEST RADAR SHOWS FGEN BAND LIGHTING OVER SOUTHERN LOWER MICHIGAN AS EXPECTED...ASSOCIATED WITH PIVOTING TROWAL/DEFORMATION AXIS. LATEST HI-RES MODELS...SUPPORTED BY RADAR/SURFACE OBS...INDICATE THE PIVOT POINT AND BEST CHANCE OF SIGNIFICANT SNOW ACCUMULATION SHOULD REMAIN JUST NORTHEAST OF OUR AREA. BAND OF MODERATE SNOW WILL SWING THROUGH OUR NORTHEAST QUADRANT OVERNIGHT BUT AMOUNTS SHOULD REMAIN IN THE 1-3 INCH RANGE GIVEN RELATIVELY WARM GROUND AND QUICK PASSAGE OF BEST FORCING. POTENTIAL FOR PARTS OF HILLSDALE COUNTY TO RECEIVE A BIT MORE BUT CONFIDENCE AND POTENTIAL IMPACTS STILL APPEAR TOO LOW FOR HEADLINE ISSUANCE AT THIS POINT. WILL CONTINUE TO MONITOR RADAR/SURFACE OBS CLOSELY BUT ONLY MINOR CHANGES TO POP/TEMP/WX GRIDS FOR THE EVENING UPDATE. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 349 PM EDT FRI APR 8 2016 CHALLENGING FORECAST TONIGHT/TOMORROW WITH RESPECT TO SNOW FORECAST AND POTENTIAL OF ACCUMULATING SNOW ACROSS FAR NORTHEAST PORTIONS OF THE FORECAST AREA...AND IN ASSOCIATION WITH LAKE EFFECT SNOW SHOWERS. A STRONG UPPER PV ANOMALY WILL TRACK ACROSS THE SOUTHERN GREAT LAKES THIS EVENING...WITH UPPER WAVE EXPECTED TO CONTINUE TO AMPLIFY AS IT DROPS SOUTHEAST ACROSS THE OHIO VALLEY. A POCKET OF STEEP MID LEVEL LAPSE RATES HAS ADVECTED ACROSS THE AREA THIS AFTERNOON AND THE COMBINATION OF INCREASING UPPER FORCING WITH THIS PV ANOMALY AND INCREASING INSTABILITY WITH COLD POOL ALOFT WILL ALLOW FOR CONTINUED SCATTERED/NUMEROUS RAIN/SNOW SHOWERS. A LOW LEVEL THERMAL RIDGE IN ADVANCE OF THIS SYSTEM WILL CONTINUE TO ADVECT ACROSS EASTERN PORTIONS OF THE FORECAST AREA THROUGH EARLY EVENING...WHERE PTYPES SHOULD REMAIN PRIMARY RAIN THROUGH 22Z BEFORE LOW LEVEL COLD ADVECTION BECOMES ESTABLISHED EARLY THIS EVENING. ANY SNOW ACCUMULATIONS ACROSS THE NORTH SHOULD BE MINOR THIS AFTERNOON...GENERALLY LESS THAN A HALF INCH. SOME GRAUPEL WILL BE POSSIBLE DUE TO CONVECTIVE NATURE OF PRECIP THIS AFTERNOON/LOW FREEZING LEVELS. VERY WINDY CONDITIONS ARE ALSO EXPECTED AS COLD ADVECTION WORKS INTO THE AREA THIS AFTERNOON WITH WIND GUSTS TO 30 TO 35 MPH POSSIBLE LATE AFTERNOON/EARLY EVENING. BY EARLY EVENING...A MATURING TROWAL ASSOCIATED WITH DEEPENING UPPER WAVE SHOULD PROMOTE A MORE ORGANIZED SYNOPTICALLY FORCED SNOW BAND ACROSS LOWER MICHIGAN...EXTREME NORTHEAST INDIANA/NORTHWEST OHIO WITH A GREATER POTENTIAL OF ACCUMULATING SNOW. NAM/GFS CROSS SECTIONS DEPICT A MODEST BAND OF LOW/MID LEVEL FGEN JUST BENEATH A LAYER OF VERY WEAK STATIC STABILITY IN THE TROWAL REGION THIS EVENING ACROSS THE NORTHEAST WHICH SHOULD ENHANCE PRECIP RATES. CONFIDENCE IN EXTENT OF SNOW ACCUMULATION REMAINS ON THE LOW SIDE GIVEN WHAT SHOULD BE MARGINAL LOW LEVEL WET BULB TEMPS AT THE TIME OF GREATEST FORCING/INSTABILITY. HOWEVER...FOCUSED UPWARD VERTICAL MOTION AND POTENTIAL OF CONVECTIVE SNOW RATES COULD OVERCOME ANY INITIAL MELTING CONCERNS. WITH TROWAL FEATURE EXPECTED TO BECOME SOMEWHAT PROGRESSIVE LATER THIS EVENING AS UPPER WAVE DIGS TO THE SOUTH...WILL LIMIT SNOW ACCUMULATIONS TO THE 1 TO 3 INCH RANGE ACROSS THE FAR NORTHEAST WITH THE BULK OF THIS ACCUMULATION EXPECTED IN THE 00Z-06 PERIOD. IN TERMS OF TEMPS TONIGHT...LOW LEVELS WILL REMAIN WELL MIXED DUE TO COLD ADVECTION AND LOW CLOUDS SHOULD HANG IN FOR MOST OF THE NIGHT. THIS SHOULD PREVENT MINS DROPPING MUCH BELOW THE MID 20S FOR MOST LOCATIONS. WILL HOLD OFF ON ANY FREEZE HEADLINES AT THIS TIME...AND WILL HOLD WITH MENTION IN THE HWO WHICH MENTIONS SOME DAMAGE POSSIBLE TO EARLY BUDDING FRUIT TREES IF TEMPS DO DROP INTO THE LOWER 20S. DEEPENING SFC LOW PRESSURE APPROACHING THE MID ATLANTIC AND 1025 MB HIGH BUILDING ACROSS THE UPPER MIDWEST WILL PROMOTE A FAVORABLE FETCH FOR LAKE EFFECT SNOW SHOWERS OVERNIGHT INTO SATURDAY. A SECONDARY UPPER TROUGH AND MID LEVEL MOISTURE WRAPPING AROUND INITIAL TROUGH SHOULD ALLOW FOR SUFFICIENTLY DEEP MOISTURE PROFILES TO SUPPORT SOME MORE ROBUST LAKE EFFECT SNOW SHOWERS LATE TONIGHT/EARLY SATURDAY. MOISTURE DEPTH/INVERSION HEIGHTS WILL SHARPLY DECREASE TOWARD MIDDAY SATURDAY AS MID LEVEL RIDGING BUILDS INTO THE WESTERN GREAT LAKES. GENERALLY EXPECTING STORM TOTAL OF 1 TO 3 INCHES OF LAKE EFFECT ACCUMULATION WITH HIGHEST AMOUNTS ACROSS SOUTHWEST LOWER MICHIGAN. OTHERWISE...CLOUD COVER SHOULD DIMINISH OUTSIDE OF LAKE EFFECT CLOUDINESS ON SATURDAY WITH LITTLE TEMPERATURE RECOVERY AND HIGH ONLY IN THE MID TO UPPER 30S DUE TO LOW LEVEL THERMAL TROUGHING ANCHORED ACROSS THE AREA. && .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 349 PM EDT FRI APR 8 2016 NORTHERN STREAM SHORT WAVE COMING ONSHORE INTO BRITISH COLUMBIA WILL BE IMPACTING THE REGION TO BEGIN THE LONG TERM PERIOD AS IT TRACKS EASTWARD INTO SOUTHERN MANITOBA BY SATURDAY NIGHT. WHILE MAIN SURFACE LOW WILL ALSO BE UP IN SOUTHERN CANADA...FRONTAL WAVE IN THE PLAINS WILL HAVE WARM FRONT APPROACHING THE AREA FROM THE SOUTH. OVERRUNNING MOISTURE AHEAD OF THE FRONT WILL BE ACCOMPANIED BY DECENT ISENTROPIC ASCENT WITH 50+KT FLOW ON 300K SURFACE. FORECAST SOUNDINGS INDICATING LOW LEVELS WILL SATURATE AFTER 06Z SUN AND THERMAL PROFILES WILL SUPPORT MIXED PRECIP EARLY SUNDAY MORNING BEFORE TRANSITIONING TO ALL RAIN BY 18Z SUN. COLD FRONT WILL PUSH THROUGH THE AREA ON SUNDAY AND SHOULD BE INTO OUR SE CWA BY 12Z MONDAY. TAIL END OF FRONT EXTENDING BACK INTO THE SOUTHERN PLAINS WILL TAP INTO SOUTHERN STREAM ENERGY SLOWING PROGRESS OF FRONTAL PASSAGE IN OUR AREA AND KEEP SLIGHT CHANCE POPS LINGERING IN OUR FAR SE COUNTIES INTO MONDAY NIGHT. HIGH PRESSURE THEN BUILDS INTO THE GREAT LAKES REGION ON TUESDAY AND BEGINS A PROLONGED PERIOD OF DRY WEATHER LASTING THROUGH THE END OF THE EXTENDED PERIOD. STRONG UPPER LOW DIGS INTO THE WEST COAST ON WED-THU WHICH WILL LEAD TO RIDGING OVER THE PLAINS THAT WILL SLOWLY BUILD EASTWARD OVER OUR AREA BY FRIDAY AND WILL GET TEMPS BACK ABOVE NORMAL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 730 PM EDT FRI APR 8 2016 SCT SNOW SHOWERS WILL CONTINUE THROUGH THE EVENING AS MIDLEVEL TROUGH DIGS INTO THE AREA AND CAPITALIZES ON RELATIVELY HIGH DEGREE OF INSTABILITY. PRIMARILY HIGH END MVFR CONDITIONS EXPECTED. HOWEVER...DO EXPECT A BAND OF HEAVIER SNOW TO ROTATE THROUGH THE AREA AROUND 06Z AS TROWAL PIVOTS OVERHEAD. BRIEF PERIOD OF IFR CONDITIONS POSSIBLE WITH THIS FEATURE. STEADY IMPROVEMENT THEN EXPECTED THROUGH THE MORNING AS TROUGH EXITS. EXPECT VFR AT BOTH TAF SITES BY THE AFTERNOON. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT SATURDAY FOR LMZ043-046. && UPDATE...AGD SYNOPSIS...MARSILI SHORT TERM...MARSILI LONG TERM...JAL AVIATION...AGD VISIT US AT WW.WEATHER.GOV/IWX FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Apr 8, 3:46 AM EDT, 18 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 346 AM EDT FRI APR 8 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-090800- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 346 AM EDT FRI APR 8 2016 /246 AM CDT FRI APR 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL SPREAD OVER THE AREA THIS AFTERNOON. THE COMBINATION OF WIND AND SNOW WILL CAUSE PERIODS OF REDUCED VISIBILITY. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND MAY ENHANCE SNOW SHOWERS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. CLEARING SKIES TONIGHT AND DECREASING WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER 20S NEAR THE MICHIGAN BORDER. THESE TEMPERATURES MAY DAMAGE FRUIT TREES THAT HAVE ANY DEVELOPMENT OF BUDS OR BLOSSOMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONTINUED COLD TEMPERATURES ARE EXPECTED SATURDAY NIGHT INTO SUNDAY MORNING WITH LOWS IN THE LOW TO MID 20S. THESE COLD TEMPERATURES MAY DAMAGE FRUIT TREES THAT HAVE ANY DEVELOPMENT OF BUDS OR BLOSSOMS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOWFALL AND HAZARDOUS CONDITIONS ARE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-090800- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 346 AM EDT FRI APR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SATURDAY AND SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LEWIS
In the hours before
Special weather statement, Apr 8, 6:02 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 602 PM EDT FRI APR 8 2016 INZ003-004-012>018-022>027-032>034-082330- LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WHITLEY-ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS- ADAMS-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND... DUNKIRK 602 PM EDT FRI APR 8 2016 /502 PM CDT FRI APR 8 2016/ ...REDUCED VISIBILITIES IN MODERATE SNOW... RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH THE EARLY EVENING AND VISIBILITIES OF A HALF MILE OR LESS ARE EXPECTED AT TIMES. WARM GROUND TEMPERATURES WILL LIMIT ACCUMULATIONS FOR MOST AREAS BUT SOME LIGHT ACCUMULATIONS ARE POSSIBLE IN THE HEAVIER BANDS. THESE HEAVIER BANDS COULD ALSO LEAD TO SOME SLICK SPOTS ON AREA ROADS. MOTORISTS ARE URGED TO USE CAUTION AND BE PREPARED FOR RAPID CHANGES IN VISIBILITY.
Local storm report, Apr 8, 7:50 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
750 PM EDT FRI APR 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM SNOW ROCHESTER 41.06N 86.20W
04/08/2016 E2.0 INCH FULTON IN TRAINED SPOTTER
HEAVY WET SNOW ACCUMULATING IN LAST COUPLE
OF HOURS.
0740 PM SNOW AKRON 41.04N 86.02W
04/08/2016 E1.0 INCH FULTON IN TRAINED SPOTTER
HEAVY WET SNOW ACCUMULATING IN LAST COUPLE
OF HOURS.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:51 PM EDT | Small Craft Advisory | IWX | 18 hr | |
| Apr 9, 6:27 AM EDT | Special Weather Statement | IWX | Fulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke | 48 min |
| Apr 9, 10:00 AM EDT | Special Weather Statement | IWX | Saint Joseph | 30 min |
| Apr 9, 3:59 PM EDT | Small Craft Advisory | IWX | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.